Two new medications cause Stevens Johnson Syndrome

CDC Issues Warning About two new medications which can cause Stevens Johnson Syndrome The CDC issued a warning today concerning two medications which may cause Stevens Johnson Syndrome and other reactions. One medication is used mostly in adult patients suffering from eye problems, and the other is a vaccine for children.

Neptazane (methazolamide) is used to treat ocular conditions. This treatment is contraindicated n cases where sodium and potassium serum levels are depressed, when kidney or liver disease is present, adrenal gland failure and hyperchloremic acidosis. Some fatalities have occurred from this medication, because of severe reactions to the sulfonamides in the drug. These reactions include Stevens Johnson Syndrome, fulminant hepatic necrosis, aplastic anemia and other blood dyscrasias. If any reactions occur this medication should be stopped immediately and a physician should be consulted.

The MMRV vaccine for measles-mumps-rubella-chickenpox has been shown to cause children to have a febrile seizure within 7-10 days after receiving the injection. A febrile seizure is a seizure caused by high fever. Approximately one in five children also experience side effects including rash, soreness and swelling at the site. Allergic reactions leading to Stevens Johnson Syndrome if not treated immediately can be fatal. Because there are so many vaccines in one shot, it is often difficult to pinpoint the cause of allergic reactions and side effects.
Stevens Johnson syndrome is a rare disorder that occurs when skin and mucous membranes experience a severe reaction to medication. While rare, the disorder is very serious. Often beginning with flu type symptoms Stevens Johnson syndrome leads to a painful rash that spreads over the body and blisters. This eventually causes the top layer of skin to die and shed.
The treatment of Stevens Johnson syndrome involves eliminating the cause, controlling the symptoms and attempting to minimize complications. Medications that could have been the cause of the reaction are stopped immediately. Recovery can take weeks or months. While treatment and healing is often the case, recently Manute Bol a professional basketball player died from Stevens Johnson syndrome.

Stevens Johnson syndrome is more serve than a simple allergic reaction although it often begins as a simple reaction. Any reaction to a medication should be discussed with your physician and monitored to eliminate the possibility of Stevens Johnson syndrome.



Comments Closed

2 Comments

  1. Pingback: Two new medications cause Stevens Johnson Syndrome | myezpharmacy

  2. Pingback: Bausch

css.php